Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 44, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 23, 2004, 4:59 PM EDT for Mercer County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2004, 4:59 PM EDT (20:59 UTC)
- Expired
- May 23, 2004, 5:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Mercer County, OH
The radar
The Northern Indiana radar (KIWX), 128 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 957 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:58 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, May 23, 2:58 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 258 PM EDT SUN MAY 23 2004 .SHORT TERM... A WARM MOIST AIRMASS REMAINS IN PLACE ACROSS THE REGION THIS AFTERNOON SOUTH OF A BNDRY POSITIONED OVER THE SOUTHERN GREAT LAKES. AN AREA OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED IN ILLINOIS AND WEST CENTRAL INDIANA. LOOKING AT THE PROGRESSION OF THIS CURRENT ACTIVITY...IT MAY SKIRT JUST NW OF THE NW FCST AREA. TEMPERATURES HAD WARMED WELL INTO THE 80S WITH MAINLY BKN CU. THERE IS SIGNIFICANT INSTABILITY THIS AFTERNOON WITH CAPES PROGGED TO BE NEAR 2000 J/KG...BUT FCST SNDGS CONTINUE TO BE BE CAPPED IN THE MID LEVELS AT KOAH...KDAY AND KCMH. HOWEVER...THE 18Z KILN SNDG SHOWS NO CAP...ALTHOUGH THE CAPE IS 1400 J/KG WITH WARM MID LEVEL TEMPS. MAX DELTA THETA E BELOW 500 MB WAS 22 ON THE 18Z KILN SNDG...SUGGESTING DAMAGING WINDS ARE POSSIBLE. ALSO...WBZ(S) ARE IN THE MIDDLE OF THE FAVORABLE RANGE FOR LARGE HAIL...SO THIS WILL BE A THREAT AS WELL. SOME LARGE HAIL HAS BEEN REPORTED IN INDIANA. SPC HAS PUT A COUPLE OF WATCH BOXES TO THE WEST AND NORTH. ANY STORMS THAT ARE ABLE TO DEVELOP LATER THIS AFTERNOON INTO THE EVENING MAY BE SEVERE. AFTER THIS...LATE THIS EVENING INTO THE OVERNIGHT...A WEAK S/W IS PROGGED TO MOVE ACROSS THE AREA. WILL MAINTAIN SIGHT CHANCE POPS AT THIS POINT THROUGH THE EARLY MORNING. WILL KEEP MONDAY DRY AT THIS POINT. ETA FCST SNDGS CONTINUE TO SHOW A GOOD CAP ACROSS THE AREA. HAVE TRENDED A BIT COOLER AS THE NORTHERN BNDRY SAGS SOUTHWARD AND SFC FLOW BECOMES WESTERLY. && .LONG TERM... HAVE GENERALLY FOLLOWED ALONG WITH HPC GRAPHICAL GUIDANCE. WITH THE FRONT PUSHING SOUTH OF THE REGION ON WEDNESDAY WILL HAVE THE BEST CHANCE OF PRECIPITATION IN SOUTHERN ZONES IN THE MORNING. NOT SURE IF THERE WILL BE MUCH MOISTURE AVAILABLE WHEN SECONDARY FRONT COMES THROUGH ON FRIDAY BUT KEPT LOW CHANCE POPS FOR THAT TIME. TEMPERATURES WILL BE AT OR BELOW NORMAL FOR THE SECOND HALF OF THE WEEK. WITH A RETURN TO THE WARM SECTOR NEXT SUNDAY THERE WILL BE A CHANCE OF DIURNAL SHOWERS AND THUNDERSTORMS. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...NONE. &&
Hazardous weather outlook, May 23, 5:03 AM EDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 503 AM EDT SUN MAY 23 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-231102- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 503 AM EDT SUN MAY 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL OCCUR FROM TIME TO TIME. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 5:25 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.